Paroxetine for Treating Tinnitus

Discussion in 'Dr. Stephen Nagler (MD)' started by Joan torrens pol, Jun 20, 2014.

    1. Joan torrens pol

      Joan torrens pol Member Benefactor

      Tinnitus Since:
      03/2000
      I am currently taking 20 mg prozac. (5 weeks) gives me insomnia (4:00 a.m.. Am) and I have not improved the tinnitus. I would switch to paroxetine but I read that can worsen tinnitus. Could you tell me if this medication can actually worsen my tinnitus?
       
    2. Dr. Nagler

      Dr. Nagler Member Clinician Benefactor

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Like Prozac, paroxetine (Paxil) is an SSRI antidepressant. Since the two drugs are so closely related, if Prozac did not adversely affect your tinnitus, it is very unlikely that Paxil will. If for some reason it does, your tinnitus should settle back down upon cessation of the Paxil. Just remember that Paxil should be discontinued slowly and under a doctor's supervision.

      Hope this helps.

      Dr. Stephen Nagler
       
      • Like Like x 1

Share This Page

Loading...